James E. Tisdale
1988 PharmD, State University of New York at Buffalo
1984 Pharmacy Practice Residency, University of Manitoba Health Sciences Center, Winnipeg, Manitoba, Canada
1983 BScPharm, University of Manitoba, Winnipeg, Manitoba, Canada
Jim's research interests are in the area of cardiovascular pharmacotherapy, focusing on: mechanisms, risk factors, and management of drug-induced arrhythmias, and drug therapy for prevention and treatment of atrial fibrillation.
PHRM 84500, Pathophysiology and Therapeutics III
PHRM 821 Pharmacy Practice Laboratory II
PHRM 880, APPE in Cardiovascular Research
Honors and Credentials
Board Certified Pharmacotherapy Specialist (since 1992)
Fellow, American College of Clinical Pharmacy (FCCP)
Fellow, American Pharmacists Association (FAPhA)
Fellow and Distinguished Practitioner, National Academics of Practice (FNAP)
Fellow, American Heart Association (FAHA)
Fellow, American College of Cardiology (FACC)
President, American College of Clinical Pharmacy (2009-2010)
Faculty Preceptor of the Year Award, College of Pharmacy, Purdue University (2005)
Dr. Aziz Outstanding Teacher of the Year Award, College of Pharmacy, Purdue University (2013)
Establishment of the annual Tisdale Pharmacy Professionalism Award by the Indiana College of Clinical Pharmacy (2011)
Outstanding Paper of the Year Award, Cardiology Practice and Research Network, American College of Clinical Pharmacy (2015)
Russell R. Miller Award, American College of Clinical Pharmacy, awarded for sustained contributions to the literature (2017)
Won 9 teaching awards in 12 years at Wayne State University
1. Tisdale JE, Chung MK, Campbell KB, Hammadah M, Joglar JA, Leclerc J, Rajagopalan B; on behalf of the American Heart Association Clinical Pharmacology Committee of the Council on Clinical Cardiology and Council on Cardiovascular and Stroke Nursing. Drug-induced arrhythmias: a scientific statement from the American Heart Association. Circulation 2020;142:00-00. DOI: 10.1161/CIR. 0000000000000905 (epub ahead of print).
2. Muensterman ET, Jaynes HA, Sowinski KM, Overholser BR, Shen C, Kovacs RJ, Tisdale JE. Effect of transdermal testosterone and oral progesterone on drug-induced QT interval lengthening in older men: a randomized, double-blind placebo-controlled crossover-design study. Circulation 2019;140:1127-1129.
3. Tisdale JE, Jaynes HA, Overholser BR, Sowinski KM, Kovacs RJ. Progesterone pretreatment reduces the incidence of drug-induced torsades de pointes in atrioventricular node-ablated isolated perfused rabbit hearts. J Cardiovasc Electrophysiol 2019;30:941-949.
4. Tisdale JE, Jaynes HA, Overholser BR, Sowinski KM, Flockhart DA, Kovacs RJ. Influence of oral progesterone administration on drug-induced QT interval lengthening. A randomized, placebo-controlled crossover trial. JACC Clin Electrophysiol 2016;2:765-774.
5. Tisdale JE, Jaynes HA, Kingery JR, Overholser BR, Mourad NA, Trujillo TN, Kovacs RJ. Effectiveness of a clinical decision support system for reducing the risk of QT interval prolongation in hospitalized patients. Circ Cardiovasc Qual Outcomes 2014;7:381-390.
6. Tisdale JE, Jaynes HA, Kingery JR, Mourad NA, Trujillo TN, Overholser BR, Kovacs RJ. Development and validation of a risk score to predict QT inverval prolongation in hospitalized patients. Circ Cardiovasc Qual Outcomes 2013;6:479-487.
7. Tisdale JE, Wroblewski HA, Wall DS, Rieger KM, Hammoud ZT, Young JV, Kesler KA. A randomized, controlled study of amiodarone for prevention of atrial fibrillation after transthoracic esophagectomy. J Thorac Cardiovasc Surg 2010;140:45-51.
8. Tisdale JE, Wroblewski HA, Wall DS, Rieger KM, Hammoud ZT, Young JV, Kesler KA. A randomized trial evaluating amiodarone for prevention of atrial fibrillation after pulmonary resection. Ann Thorac Surg 2009;88:886-895.
9. Amankwa K, Krishnan CK, Tisdale JE. Torsades de pointes associated with fluoroquinolones. Importance of concomitant risk factors. Clin Pharmacol Ther 2004;75:242-7.
10. Sharma ND, Rosman HS, Padhi ID, Tisdale JE. Torsades de pointes associated with intravenous haloperidol in critically ill patients. Am J Cardiol 1998;81:238-240.